Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 375, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 31, 2008, 2:16 PM EDT for Person County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2008, 2:16 PM EDT (18:16 UTC)
- Expired
- Jul 31, 2008, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:55 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 31, 1:55 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
155 PM EDT THU JUL 31 2008
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE NORTHWEST THIS
AFTERNOON AND EVENING...HELPING TO BRING SCATTERED TO WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND TONIGHT.
THE CHANCE OF STORMS WILL DECREASE FRIDAY AND THROUGH THE WEEKEND AS
A DEEP NORTHWEST FLOW DEVELOPS ACROSS THE CAROLINAS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1100 AM THURSDAY...
LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST.
MOSTLY SUNNY SKIES ACROSS THE FORECAST AREA THIS MORNING CAUSING
TEMPS TO WARM THROUGH THE 80S. OBSERVED LOW LEVEL THICKNESSES AND
OBSERVED TEMP TREND SUGGEST MAX TEMPS IN THE LOW AND MID 90S THIS
AFTERNOON. THESE TEMPS COMBINED WITH DEWPOINTS IN THE LOWER 70S WILL
RESULT IN A HEAT INDICES BETWEEN 100-104 DEGREES FOR A FEW HOURS
THIS AFTERNOON...MAINLY OVER THE SOUTHERN AND NORTHEAST
PIEDMONT...THE COASTAL PLAIN AND THE SANDHILLS.
THE WARM MOIST AIR NEAR THE SURFACE WILL RESULT IN SURFACE BASED
CAPE VALUES BETWEEN 2500-3000 J/KG THIS AFTERNOON. AT THIS
TIME...APPEARS BEST INSTABILITY WILL LIE ALONG AND EAST OF HIGHWAY
1. APPROACH OF WEAK MID LEVEL TROUGH INTERACTING WITH THE MOIST
UNSTABLE AIR MASS SHOULD TRIGGER/SUSTAIN SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING HOURS.
IN ADDITION...75KT UPPER JET ANALYZED ON THE 250MB LEVEL EXITING OFF
THE NORTHERN MID ATLANTIC COAST WILL INCREASE UPPER DIVERGENCE OVER
OUR REGION THIS AFTERNOON. THE COMBINATION OF THE SUPPORT ALOFT AND
THE STRONG CONVECTIVE PARAMETERS NEAR THE SURFACE SUGGEST THAT A FEW
SEVERE STORMS ARE LIKELY THIS AFTERNOON AND EVENING (MORE THAN WHAT
WE HAVE BEEN EXPERIENCING THE PAST FEW DAYS) WITH THE PRIMARY THREAT
BEING DAMAGING WIND GUSTS.
DUE TO THE FAVORABLE PARAMETERS...WILL MAINTAIN LIKELY POPS ACROSS
THE AREA FOR LATE THIS AFTERNOON AND THIS EVENING. WITH PRECIP WATER
VALUES HOVERING NEAR OR A LITTLE ABOVE 2 INCHES...EXPECT TORRENTIAL
DOWNPOURS WITH THE HEAVIER SHOWERS AND STORMS. THIS MAY LEAD TO SOME
LOCALIZED FLOODING AS STEERING RELATIVELY LIGHT AND
UNIDIRECTIONAL...LEADING TO POSSIBLE TRAINING OF ECHOES.
FINALLY...PARAMETERS APPEAR FAVORABLE FOR EXCESSIVE LIGHTNING WITH
THE STORMS THIS AFTERNOON. THIS MAY LEAD TO A FEW HOUSE FIRES AND
POWER OUTAGES.
STORMS WILL GRADUALLY DIMINISH NW-SE THIS EVENING...POSSIBLY NOT
DISSIPATING IN THE SANDHILLS AND SOUTHERN COASTAL PLAIN UNTIL WELL
AFTER MIDNIGHT. POSSIBILITY THAT CLOUDS WILL DISSIPATE OVER THE NW
COUNTIES BEFORE 12Z FRI. THIS MAY LEAD TO THE DEVELOPMENT OF
WIDESPREAD FOG.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 230 AM THURSDAY...
THE MID LEVEL SHORTWAVE IS FORECAST TO PUSH EAST OF THE AREA ON
FRIDAY. THE GFS AND ECMWF ARE MUCH QUICKER THAN THE NAM IN
BRINGING LOWER PRECIPITABLE WATERS INTO THE AREA DURING THE DAY.
IF THE GFS IS CORRECT...STRONG MID LEVEL DRYING WITH A SUBSIDENCE
INVERSION ABOVE 800 MB WILL QUICKLY SHUT OFF PRECIPITATION CHANCES
FROM WEST TO EAST AS FRIDAY PROGRESSES. WITH THE ECMWF AND GFS IN
GOOD AGREEMENT ON THIS...WILL END POPS IN THE WEST EARLY
FRIDAY...ONLY LEAVING A SLIGHT CHANCE POP IN THE COASTAL PLAIN
THROUGH EARLY AFTERNOON AS THIS WILL BE THE AREA CLOSEST TO THE
BEST LOW LEVEL CONVERGENCE AND BETTER MOISTURE. EVEN THOUGH DRIER
MID LEVEL AIR FILTERS INTO THE AREA...NO REAL COLD FRONT MOVES
THROUGH THE AREA. INSTEAD...THICKNESSES ARE ACTUALLY FORECAST TO
BE ABOUT 10 METERS HIGHER FRIDAY COMPARED TO THURSDAY. WITH SKIES
BECOMING MOSTLY SUNNY DURING THE DAY...TEMPERATURES SHOULD HAVE NO
TROUBLE CLIMBING INTO THE MID 90S. A WEAK DOWNSLOPE FLOW COMBINED
WITH THE DRIER AIR WILL AID IN DEWPOINTS MIXING OUT DURING THE
AFTERNOON...KEEPING HEAT INDICES IN CHECK. FRIDAY NIGHT SHOULD BE
ANOTHER MUGGY NIGHT WITH DEWPOINTS RECOVERING SHORTLY AFTER
SUNSET. LOWS 69-73.
MODELS IN GOOD AGREEMENT ON AMPLIFYING THE TROUGH ACROSS THE
EASTERN STATES BY SATURDAY WHILE A STRONG RIDGE BUILDS OVER THE
CENTRAL PLAINS. OUR FLOW BECOMES MORE DEEPLY NW DURING THE DAY
SATURDAY WITH A LEE SIDE TROUGH PERSISTING ACROSS THE REGION. THE
GFS BRINGS A BETTER DEFINED MID LEVEL DISTURBANCE THROUGH THE AREA
BY LATE SATURDAY AFTERNOON WITH A FAIRLY SHARP 850-700MB TROUGH.
THE ECMWF AND NAM DO NOT CARRY SUCH A FEATURE AND MAINTAIN A
MOSTLY DRY FORECAST. IT IS CERTAINLY POSSIBLE A STRONGER UPPER
LEVEL DISTURBANCE COULD MOVE THROUGH IN THE NW FLOW (POSSIBLE MCS
ACTIVITY)...BUT TO HANG OUR HAT ON ANY SUCH FEATURE AT THIS
JUNCTURE IS NOT THE BEST OF IDEAS GIVEN THE INHERENT DIFFICULTY
IN TIMING. WILL LEAVE POPS OUT OF THE FORECAST FOR SATURDAY FOR
NOW GIVEN THE UNCERTAINTY. HAVE ALSO BACKED OFF A FEW DEGREES ON
HIGH TEMPS AS FORECAST THICKNESSES ARE NOW RUNNING BETWEEN
1430-1435M WHICH IS NOT MUCH DIFFERENT THAN WHAT WE HAVE SEEN OVER
THE PAST FEW DAYS. THEREFORE...LOW TO MID 90S ARE MORE PROBABLE
THAN UPPER 90S ACROSS THE AREA.
THE EAST COAST TROUGH APPEARS TO BE DEEP ENOUGH TO SHIFT THE SFC
TROUGH TO OUR SOUTH BY SUNDAY. IF THIS COMES TO FRUITION...THE
WEATHER WILL REMAIN DRY AND HIGH TEMPS WILL BE LOWER THAN PREVIOUSLY
THOUGHT. MODEL GUIDANCE CONTINUES TO BACK OFF ON SUNDAY HIGHS AND
THIS SEEMS REASONABLE WITH THE RIDGE STILL WELL TO OUR WEST. HIGHS
IN THE LOW 90S ARE NOW EXPECTED WITH LOWS MONDAY MORNING IN THE
UPPER 60S TO LOWER 70S. -JFB
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 230 AM THURSDAY...
MEDIUM RANGE GUIDANCE IS NOW DEPICTING THE EAST COAST TROUGH
SHIFTING OFFSHORE BY MONDAY WITH THE UPPER LEVEL RIDGE BEGINNING
TO BUILD IN FROM THE WEST..,.BECOMING CENTERED FAIRLY CLOSE TO THE
AREA BY TUE/WED. HIGHS IN THE LOW TO MID 90S MONDAY COULD SOAR
INTO UPPER 90S TO NEAR 100 BY TUESDAY/WEDNESDAY IF THIS PANS OUT.
HAVE RAISED HIGHS SLIGHTLY FOR THE END OF THE PERIOD BUT WILL
REFRAIN FROM INTRODUCING ANY TRIPLE DIGIT HEAT. THE EXTENDED
GUIDANCE HAS BACKED OFF OF THE HEAT ONCE ALREADY...SUGGESTING A
CAUTIOUS APPROACH IS BEST FOR NOW. 850-700MB TEMPS CLIMB MARKEDLY
DURING THE PERIOD...EFFECTIVELY CAPPING US FROM MUCH CONVECTION.
THUS...THE FORECAST WILL REMAIN DRY. -JFB
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 150 PM THURSDAY...
NUMEROUS SHOWERS AND STORMS WILL DRIFT EAST ACROSS CENTRAL NC
THROUGH 03Z FRI AS MID LEVEL TROUGH COLLIDES INTO WARM MOIST
UNSTABLE AIR MASS OVER THE AREA. DUE TO NEAR SURFACE DEWPOINT
SPREADS 30-35 DEGREES....STORMS WILL PRODUCE STRONG WIND GUSTS WITH
GUSTS NEAR 40 MPH PROBABLE AND ISOLATED STRONGER GUSTS
POSSIBLE.
STORMS SHOULD BEGIN TO DIMINISH IN COVERAGE AND INTENSITY AFTER 00Z
...AND BE MAINLY CONCENTRATED OVER THE EAST AND SOUTHERN COUNTIES BY
SUNSET.
MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL CROSS REGION
OVERNIGHT. LIGHT NORTH TO NORTHWEST FLOW BEHIND SYSTEM WILL ADVECT
DRIER MORE STABLE AIR INTO REGION. IF SKIES CLEAR SUFFICIENTLY
BEFORE DAYBREAK...AREAS OF FOG MAY DEVELOP WITH VISIBILITIES AS LOW
AS IFR POSSIBLE...MAINLY IN THE NW PIEDMONT. -WSS
CHANCES FOR CONVECTION WILL DIMINISH ON FRIDAY THROUGH THE WEEKEND
AS A STRONG RIDGE ALOFT BUILDS TOWARD THE REGION FROM THE WEST.
ISOLATED DIURNAL CONVECTION CANNOT BE RULED OUT ENTIRELY
THOUGH...ESPECIALLY IF FLOW ALOFT OVER THE CAROLINAS REMAINS FROM
THE NW OR NNW ON THE EASTERN PERIPHERY OF THE RIDGE. -VINCENT
&&
.CLIMATE...
DAILY RECORD HIGH TEMPERATURES FOR AUGUST 4TH AND 5TH.
RDU GSO
AUG 04 98(2006) 98(1987)
AUG 05 100(1953) 101(1930)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...VINCENT
NEAR TERM...WSS
SHORT TERM...JFB
LONG TERM...JFB
AVIATION...WSS/VINCENT
CLIMATE...PAGANOHazardous weather outlook, Jul 31, 1:56 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 156 PM EDT THU JUL 31 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 156 PM EDT THU JUL 31 2008 ...SEVERE THUNDERSTORM WATCH 783 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG UPPER LEVEL RIDGE IS EXPECTED TO BUILD TOWARD THE CAROLINAS FROM THE WEST AND STRENGTHEN EARLY NEXT WEEK. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
In the hours before
Special weather statement, Jul 31, 12:29 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1229 PM EDT THU JUL 31 2008 NCZ021-022-311730- FORSYTH-GUILFORD- 1229 PM EDT THU JUL 31 2008 ...STRONG THUNDERSTORMS WILL MOVE INTO FORSYTH AND GUILFORD COUNTIES THROUGH AROUND 130 PM EDT... AT 1229 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAWSONVILLE TO DOBSON...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL MOVE INTO THE NORTHERN PORTION OF FORSYTH COUNTY AND WESTERN GUILFORD COUNTY BY 130 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. THESE THUNDERSTORMS WILL LIKELY PRODUCE NEAR CONTINUOUS LIGHTNING AN EXCESSIVE AMOUNT OF LIGHTNING. WHEN THUNDER ROARS SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. JO
Special weather statement, Jul 31, 1:26 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 126 PM EDT THU JUL 31 2008 NCZ021-022-038-311845- DAVIDSON-FORSYTH-GUILFORD- 126 PM EDT THU JUL 31 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FORSYTH... GUILFORD AND DAVIDSON COUNTIES THROUGH 245 PM EDT... AT 126 PM EDT...DOPPLER RADAR INDICATED AN EXTENSIVE AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE NORTHWEST PIEDMONT JUST WEST OF THE TRIAD. THESE STORMS STRETCHED FROM JUST WEST OF WINSTON SALEM TO NEAR STATESVILLE...MOVING EAST AT 30 MPH. THE STORMS WILL BE NEAR WINSTON SALEM...CLEMMONS...AND STANLEYVILLE BY 145...AND REACH THE LEXINGTON...GREENSBORO...AND HIGH POINT AREAS AROUND 215 PM. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAINFALL EXCEEDING ONE INCH IN AN HOURS TIME MAY BE EXPECTED. DRIVERS SHOULD BE ALERT FOR WATER ON THE ROAD AS WELL AS REDUCED VISIBILITY IN HEAVY RAIN. 13
Special weather statement, Jul 31, 1:32 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 132 PM EDT THU JUL 31 2008 NCZ007-311830- PERSON- 132 PM EDT THU JUL 31 2008 ...STRONG THUNDERSTORMS WILL MOVE INTO PERSON COUNTY AROUND 230 PM EDT... AT 132 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR DANVILLE AND STONEVILLE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL MOVE INTO WESTERN PERSON COUNTY REACHING MAYO LAKE AND CONCORD AROUND 230 PM AND THEN ROXBORO AROUND 245 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. THESE THUNDERSTORMS WILL ALSO PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. WHEN THUNDER IS ROARS...SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:40 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 50 min |
| Jul 31, 2:37 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 38 min |
| Jul 31, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 43 min |
| Jul 31, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 40 min |
| Jul 31, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 46 min |
| Jul 31, 3:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 44 min |
| Jul 31, 3:51 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash | 54 min |
| Jul 31, 3:53 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 30 min |
| Jul 31, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 49 min |
| Jul 31, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 29 min |
| Jul 31, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 41 min |
| Jul 31, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 38 min |
| Jul 31, 4:26 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond, Scotland | 2 hr |
| Jul 31, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 36 min |
| Jul 31, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 50 min |
| Jul 31, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 44 min |
| Jul 31, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 43 min |
| Jul 31, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.